Indiana, 2001

Tornado in Indiana, October 24, 2001

October 24, 2001 · NWS IND · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Oct 24, 2:40 PM EST, 6 minutes earlier.

Area forecast discussion, Oct 24, 2:40 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EST WED OCT 24 2001

WITH INCOMING SQUALL INLINE AND VARIOUS EQUIPMENT PROBLEMS...AND
MODELS CLOSE...DIDNT SPEED TOO MUCH TIME TRYING TO WORK ON GUIDANCE.

AS IWX POINTED OUT...MAIN CONCERN...EXCEPT FOR THE SQUALL
LINE...THREAT OF HIGH WINDS LATE TONIGHT AND THURSDAY. ALL MODELS
HAVE GRADIENT MORE RELAXED FOR OUR AREA THAN FARTHER NORTH. SINCE
CORE OF SYSTEM ALOFT ALSO PASSING WELL TO NORTH DONT SEE NEED FOR
ADVISORY IN THIS AREA.

.IND...NONE.
KWIATKOWSKI

In the hours before

Special weather statement, Oct 24, 11:40 AM EST, 3 hours 6 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-241900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1140 AM EST WED OCT 24 2001

...THE STORM PREDICTION CENTER SAYS THERE IS A HIGH RISK OF
SEVERE WEATHER IN CENTRAL INDIANA THIS AFTERNOON...

THUNDERSTORMS ARE LIKELY TO ENTER CENTRAL INDIANA FROM THE WEST IN
MID AFTERNOON...AND SPREAD TO THE OHIO BORDER IN A FEW HOURS. SOME
OF THESE STORMS MAY PRODUCE TORNADOES. MANY OF THEM COULD PRODUCE
DAMAGING STRAIGHT LINE WINDS.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED EARLY IN THE AFTERNOON.

KWIATKOWSKI

The radar

The Indianapolis radar (KIND), 125 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Warren

When
October 24, 2:46 PM EST to 2:47 PM EST
Where
Warren County, 7 mi W of Pine Vlg
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
40.450, -87.383

A weak tornado touched down briefly in a corn field at the intersection of SR26 and US 41. Spotters chased the storm.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyThe tornado archive for Indiana, 2001Warnings in Indiana, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5270415.